U.S. doctors online nowAsk doctors free
United Kingdom
A 54-year-old female asked:

I am worried about taking 75mg aspirin 6 months after coiling of unruptured brain aneurysm. i had tias after surgery) incase of stomach or brain bleed?

4 doctor answers8 doctors weighed in
Dr. Kevin Nolan
Surgery - Vascular 36 years experience
Aspirin/coiling: Ask your neurointerventionalist to be certain, but that long after coiling the aneurysm is probably not still a concern for bleeding. It is generally felt that low dose Aspirin is not related to increased bleeding risk and provides significant benefit in terms of heart attack and stroke prevention.
Dr. Robert Replogle
Neurosurgery 30 years experience
Dont be worried: That is a tiny dose of aspirin. Unless you have pre-existing problems with GI bleeding i wouldn't worry about the risk of stomach bleeding. There also is no evidence that Aspirin causes brain bleeding in that small a dose.
Dr. Clemens Schirmer
Interventional Neuroradiology and Endovascular Neurosurgery 20 years experience
You may have to: I would consider that in some cases you will need to take some anti platelet medication to prevent the undue risk of a stroke. Unfortunately this comes with the (relatively) low increased risk of bleeding. Without more details (e.g. Coils used, stent used etc) it is difficult to give specific recommendations but i would suggest to follow your surgeons recommendation to the letter.
Dr. Mark Fisher
Neurology 35 years experience
Should be okay: I agree with the other docs who have answered this question. Doesn't say where you're from, but if you're in Europe I understand your concern: European docs are much more nervous about aspirin than US docs & try to use lower doses. However, the European Stroke Study showed that a dose in the 75-mg range provides a typical degree of prevention without appreciably increasing bleeding complications.
Last updated May 17, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.